MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT? BILIARY; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLSTENT? BILIARY; PROSTHESIS, ESOPHAGEAL
Model Number H965430500
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a wallstent biliary uncovered stent was used to treat a malignant biliary obstruction during a stent placement procedure performed on (b)(6) 2023.During the procedure, the guidewire was loaded and stent deployment was attempted; however, the stent failed to deploy.The procedure was not completed due to this event.There were no patient complications reported as a result of this event.Note: photos of the complaint device were provided showing the stent wires from the partially deployed stent.No further information has been obtained despite good faith efforts.
 
Additional Manufacturer Narrative
Block h6: impact code f1001 is being used to capture the reportable issue of aborted/cancelled procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block b1 and block g1 (manufacturer contact person) have been updated.Block h8 has been corrected.Block h6: impact code f1001 is being used to capture the reportable issue of aborted/cancelled procedure.Block h11: a wallstent biliary stent with its delivery system was returned for analysis.Visual examination of the returned device found the stent partially deployed, wallstent cap detached, and the inner sheath was out of the stainless steel.Media inspection was performed on a provided photograph, and stent wires from the partially deployed stent was observed.No other problems were noted to the delivery system.Product analysis confirmed the reported event of stent partially deployed as it was observed during visual analysis of the returned device.In addition, the wallstent cap was detached, and the inner sheath was out of the stainless steel.The investigation concluded that the reported event was most likely due to procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician.Based on all available information, the selected most probable root cause was adverse event related to procedure.

Brand Name
WALLSTENT? BILIARY
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key17939255
Report Number3005099803-2023-05524
Device Sequence Number12461170
Product Code JCT
UDI-Device Identifier08714729204671
UDI-Public08714729204671
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K982184
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2024
Device Model NumberH965430500
Device Catalogue NumberH965430500
Device Lot Number0030170758
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2023
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date10/16/2023
Supplement Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale